MAUDE Adverse Event Report: INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM

INPECO SA ACCELERATOR A3600; LABORATORY AUTOMATION SYSTEM
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The laboratory supervisor notified the field service engineer (fse) onsite that, on (b)(6) 2024 around 6:30 pm, one of the technicians had his finger jammed inside the robot gripper fingers of the centrifuge module (cm), while attempting to manually remove a tube that was stuck inside the gripper due to a barcode label issue.
 
Additional Manufacturer Narrative
The customer confirmed that the injured laboratory operator had fractured a left finger.He/she went to e.D.For examination: x-ray done to assess the nature of the fracture.A follow-up visit on x-ray was planned.The customer confirmed that the injured laboratory technician was wearing ppe (gloves and lab coat) at the time of incident.No blood analysis performed at the e.D.The customer then specified that, at the time of incident, the laboratory technician was actually trying to remove a cap stuck inside the robot gripper, not the tube as previously indicated.According to the log analysis, there was a tube inside the robot gripper of the centrifuge module (cm).As the laboratory operator had to recover the error, he / she placed the cm offline, and gave diagnostic command "move tube to destination/to source".However, the operation could not be completed, and cm returned again an error.Then the operator opened the safety shield cover, and gave the command to open the gripper.However, the diagnostic command did not work, because the module was powered-off, as the safety shield cover was open.The operator gave the same command 3 more times, getting the same result.Lastly, the operator pull the tube, injuring himself / herself, successfully removing the tube from the gripper.Once the cm was placed back online, it returned an error again.The injury was caused by incorrect procedure followed by the laboratory operator, that should not have manually removed the tube/cap.No device deficiencies were found.Therefore, no actions are foreseen to be taken by the manufacturer.

Brand Name
ACCELERATOR A3600
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key18958703
Report Number3010825766-2024-00002
Device Sequence Number19952977
Product Code CEM
UDI-Device Identifier07640172341001
UDI-Public(01)07640172341001(11)190628
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown